Alert archive / Nevada / Flash Flood Warnings in 2010

Flash Flood Warning 69, NWS Las Vegas, NV

December 20, 2010Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Dec 20, 2010, 2:44 PM PST for Clark County, Nevada. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 20, 2010, 2:44 PM PST (22:44 UTC)
Expired
Dec 20, 2010, 8:45 PM PST
In force
6 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 71 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 20, 5:15 PM PSTFLASH FLOOD3 Ese Spring Mountain R, NVLAS VEGAS AREA BROADCAST MEDIA REPORTED THAT THE CLARK COUNTY PUBLIC WORKS DEPARTMENT HAS CLOSED ARROYO ROAD NEAR THE TOWN OF BLUE DIAMOND.
Dec 20, 5:15 PM PSTFLASH FLOOD5 S Red Rock Canyon, NVLAS VEGAS AREA BROADCAST MEDIA REPORTED THAT THE CLARK COUNTY PUBLIC WORKS DEPARTMENT HAD CLOSED BONNIE SPRINGS ROAD NEAR THE TOWN OF BONNIE SPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 151 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.7 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2010-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2010-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 412 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
412 m²/s²
0-3 km storm-relative helicity
760 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WGUS55 KVEF 202244
FFWVEF
NVC003-210445-
/O.NEW.KVEF.FF.W.0069.101220T2244Z-101221T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
244 PM PST MON DEC 20 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
  THIS INCLUDES THE LOCATION OF RED ROCK CANYON...

* UNTIL 845 PM PST

* AT 240 PM PST...THE PUBLIC REPORTED VERY HEAVY RAIN FROM A         
  OVER THE WARNED AREA. PARK OFFICIALS REPORTED THAT CHARLESTON      
  BOULEVARD OR HIGHWAY 159 WAS CLOSED IN THE AREA OF RED ROCK        
  CANYON. IN ADDITION THE RED ROCK SCENIC LOOP WAS CLOSED ABOUT 40   
  MINUTES AGO DUE TO ROCKS AND OTHER DEBRIS WASHING OR FALLING ONTO  
  THE ROAD.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY GAP
  CAMPGROUND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY
WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS.
WHEN FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER
TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY
MOVING WATER TO SWEEP A PERSON OFF THEIR FEET.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!

REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR WASHES...WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID THESE AREAS
AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF FLASH FLOODING IS
OBSERVED.

&&

LAT...LON 3608 11557 3619 11553 3622 11546 3616 11536
      3604 11540

$$

STACHELSKI
4 follow-up statements
270 
WGUS75 KVEF 210012
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
412 PM PST MON DEC 20 2010

NVC003-210445-
/O.CON.KVEF.FF.W.0069.000000T0000Z-101221T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
412 PM PST MON DEC 20 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PST FOR WEST
CENTRAL CLARK COUNTY...

AT 347 PM PST...LOCAL LAW ENFORCEMENT OFFICIALS HAD CLOSED STATE 
ROUTE 159 DUE TO ONGOING FLOODING. RADAR INDICATED THAT RAIN WILL 
CONTINUE THROUGH THE EVENING...SO THE FLOODING IS EXPECTED TO 
CONTINUE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY GAP
CAMPGROUND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT TIME WHEN IT IS EVEN HARDER TO JUDGE
THE DEPTH OF THE WATER COVERING THE ROADWAY OR LOW WATER CROSSING.

&&

LAT...LON 3608 11557 3619 11553 3622 11546 3616 11536
      3604 11540

$$

MORGAN
029 
WGUS75 KVEF 210143
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
543 PM PST MON DEC 20 2010

NVC003-210445-
/O.CON.KVEF.FF.W.0069.000000T0000Z-101221T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
543 PM PST MON DEC 20 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PST FOR WEST
CENTRAL CLARK COUNTY...

AT 538 PM PST...HIGHWAY 159 REMAINED CLOSED DUE TO ONGOING FLOODING. 
RADAR INDICATED RAIN CONTINUING OVER THE AREA...SO FLOODING WILL 
CONTINUE AS WELL.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED ROCK
CANYON AND ROCKY GAP CAMPGROUND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY
WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS.
IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER
TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY
MOVING WATER TO SWEEP A PERSON OFF THEIR FEET.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!

REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.

&&

LAT...LON 3608 11557 3619 11553 3622 11546 3616 11536
      3604 11540

$$

MORGAN
647 
WGUS75 KVEF 210249
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
649 PM PST MON DEC 20 2010

NVC003-210445-
/O.CON.KVEF.FF.W.0069.000000T0000Z-101221T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
649 PM PST MON DEC 20 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PST FOR WEST
CENTRAL CLARK COUNTY...

AT 642 PM PST...HIGHWAY 159 REMAINED CLOSED DUE TO FLOODING. RADAR 
CONTINUED TO INDICATE RAIN FALLING OVER THE AREA...SO FLOODING IS 
LIKELY TO CONTINUE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY GAP
CAMPGROUND AND RED ROCK CANYON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY
WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS.
IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER
TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY
MOVING WATER TO SWEEP A PERSON OFF THEIR FEET.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!

REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.

&&

LAT...LON 3608 11557 3619 11553 3622 11546 3616 11536
      3604 11540

$$

MORGAN
634 
WGUS75 KVEF 210358
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
758 PM PST MON DEC 20 2010

NVC003-210445-
/O.CON.KVEF.FF.W.0069.000000T0000Z-101221T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
758 PM PST MON DEC 20 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PST FOR WEST
CENTRAL CLARK COUNTY...

AT 752 PM PST...THE LAS VEGAS POLICE DEPARTMENT REPORTED THAT 
HIGHWAY 159 WAS STILL CLOSED DUE TO FLASH FLOODING. RADAR CONTINUED 
TO INDICATE RAIN FALLING OVER THE AREA...SO FLOODING IS EXPECTED TO 
CONTINUE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY GAP
CAMPGROUND AND RED ROCK CANYON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY
WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS.
IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER
TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY
MOVING WATER TO SWEEP A PERSON OFF THEIR FEET.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!

REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.

&&

LAT...LON 3608 11557 3619 11553 3622 11546 3616 11536
      3604 11540

$$

MORGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Dec 20, 10:42 AM PST, 4 hours 2 minutes earlier.

Area forecast discussion, Dec 20, 10:42 AM PST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1042 AM PST MON DEC 20 2010

.SYNOPSIS...A PERSISTENT SOUTHWEST FLOW WILL BRING ABUNDANT PACIFIC
MOISTURE ACROSS THE AREA THROUGH WEDNESDAY. HEAVY SNOW WILL FALL IN
THE HIGHER ELEVATIONS OF THE SIERRA THROUGH THIS AFTERNOON.
MEANWHILE VALLEY RAIN AND HIGH ELEVATION SNOW...GENERALLY ABOVE 7000
FEET...WILL BE SEEN OFF AND ON THROUGH WEDNESDAY. DRYING CONDITIONS
WILL BE SEEN THURSDAY AND FRIDAY BEFORE ANOTHER STORM APPROACHES THE
AREA CHRISTMAS DAY.
&&

.UPDATE...SNOW LEVEL FELL IN THE SPRING MOUNTAINS AND SNOW WAS
FALLING AT THE BASE OF THE SKI AREA. MOUNT CHARLESTON FIRE STATION
REPORTED SNOW HAD FALLEN THERE OVERNIGHT. SNOW LEVELS WILL BE
BETWEEN 7000 AND 7500 FEET TODAY AND THEN AROUND 7000 FEET TUESDAY
BEFORE LOWERING MORE ON WEDNESDAY. SINCE SNOW WAS ALREADY DOWN TO
THE TOWN OF MOUNT CHARLESTON...I DECIDED TO GO OUT WITH A WINTER
STORM WARNING FOR HEAVY SNOW BEGINNING LATE THIS MORNING AND
CONTINUING THROUGH WEDNESDAY EVENING. LOOKING AT TOTAL MODEL RUN
PRECIPITATION OFF THE 12Z NAM12 AND GFS IT LOOKED LIKE AREAS BETWEEN
THE PREVIOUSLY ISSUED FLASH FLOOD WATCHES WILL ALSO SEE A THREAT FOR
HEAVY RAINFALL. FOR NOW I DECIDED TO INCLUDE ALL THE CLARK COUNTY
ZONES IN A FLASH FLOOD WATCH AND ALSO THE LAKE MEAD ZONES...SOUTHERN
NYE AND SOUTHEAST INYO COUNTY. I RAN THAT FROM NOW THROUGH TUESDAY
AFTERNOON. THAT MAY NEED TO BE EXTENDED FOR SOME ZONES INTO TUESDAY
NIGHT AND WEDNESDAY AT SOME LATER TIME.
&&

.PREV DISCUSSION...
345 AM PST MON DEC 20 2010

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...TROUGH CONTINUES TO
REMAIN ANCHORED OFF THE WEST COAST ALLOWING FOR A LARGE PLUME OF
MOISTURE TO FEED OVER THE CWA THIS MORNING. HOWEVER THE FOCUS OF
THIS MOISTURE WILL BE MOVING SOUTH INTO WEDNESDAY. AS SEEN ON
SATELLITE...MOISTURE CURRENTLY RIDING ACROSS CENTRAL CALIFORNIA AND
THEN INTO MAINLY WESTERN/NORTHERN NEVADA...ALTHOUGH PLENTY OF
MOISTURE ACROSS SOUTHERN CALIFORNIA/SOUTHERN NEVADA TOO. SHORTWAVE
DIGGING DOWN THE BACKSIDE OF THE TROUGH WILL DIG THE OVERALL LOW
FURTHER SOUTH INTO TUESDAY AND FINALLY CAUSE THE SYSTEM TO EJECT
EAST ACROSS NEVADA ON WEDNESDAY WITH DRYING TAKING PLACE CWA WIDE
WEDNESDAY NIGHT. AS THE TROUGH DIGS SOUTH THE MOISTURE PLUME WILL
THEN SLIDE SOUTH OVER THE SOUTHERN PORTION OF THE CWA...BEGINNING
THIS AFTERNOON...WITH THE MAIN CONCERN BEING TUESDAY INTO WEDNESDAY.
AS HAS BEEN DISCUSSED THE PAST FEW DAYS...THE MAIN FOCUS OF THIS
MOISTURE WILL BE ACROSS SAN BERNARDINO/CLARK/LINCOLN AND MOHAVE
COUNTIES WITH THE POTENTIAL FOR VERY LARGE AMOUNTS OF RAINFALL
BEGINNING THIS AFTERNOON AND CONTINUING THROUGH WEDNESDAY. QPF
TOTALS OF 3 INCHES OR GREATER DEFINITELY NOT OUT OF THE QUESTION
OVER PORTIONS OF LINCOLN/MOHAVE COUNTY BY THE TIME THE STORM LEAVES
THE AREA WEDNESDAY NIGHT. DUE TO THE LIKELY PERSISTENT RAINFALL AND
LOCALLY HEAVY RAINFALL...FLASH FLOOD WATCHES WILL BE ISSUED FOR
PORTION OF THE CWA WITH THIS PACKAGE. MEANWHILE...THE WINTER STORM
WARNING REMAINS IN EFFECT FOR THE SOUTHERN SIERRA THROUGH THIS
AFTERNOON. SNOW LEVELS HAVE LOWERED TO NEAR 4000 FEET IN THE OWENS
VALLEY...BUT DO NOT EXPECT MUCH ACCUMULATIONS IN THE VALLEY FOR
TODAY BEFORE THE SNOW BEGINS TO TAPER OFF AS THE MOISTURE SHIFTS
SOUTH. THE QUESTIONS BECOMES HOW MUCH SNOW WILL THE SOUTHERN
NEVADA/NORTHWEST ARIZONA MOUNTAINS SEE. SNOW LEVELS WILL REMAIN
HIGH...LIKELY GREATER THAN 7000 FEET THROUGH TUESDAY...BUT THEN
LOWER GOING INTO WEDNESDAY. MAY NEED WINTER PRODUCTS FOR THE HIGHER
ELEVATIONS AT A LATER TIME...BUT FOR NOW WILL JUST MONITOR. AS THE
SYSTEM MOVES SOUTH...WINDS WILL CONTINUE TO BE A FACTOR WITH STRONG
JET SHIFTING ACROSS THE CWA AND STRONG 700MB FLOW. MAIN CONCERN WILL
BE THE CONTINUATION OF DOWNSLOPE WINDS ALONG THE LEE SIDE OF THE
SPRING MOUNTAINS WHICH HAVE DEVELOPED AND POSSIBLE ADVISORY LEVEL
WINDS ACROSS MOHAVE COUNTY. WILL ISSUE A WIND ADVISORY FOR NEVADA
ZONE 19 DUE TO THE DOWNSLOPE WINDS...BUT FEEL THAT WIDESPREAD
ADVISORY LEVEL WINDS WILL NOT BE SEEN ACROSS MOHAVE...THUS WILL ONLY
MENTION BREEZY/WINDY IN THE GRIDS/ZONES FOR THIS AREA. OVERALL
PATTERN WILL CONTINUE TO KEEP DAYTIME TEMPERATURES NEAR NORMAL WHILE
OVERNIGHT LOWS STAY ABOVE NORMAL DUE TO THE CLOUD COVER.

.LONG TERM...THURSDAY THROUGH SUNDAY...SHORTWAVE RIDGING WILL BEGIN
TO BUILD ACROSS THE FORECAST AREA ON THURSDAY...FINALLY BRINGING AN
END TO A NEARLY WEEK LONG STRETCH OF DAILY PRECIPITATION ACROSS THE
REGION. THERE MAY BE SOME LINGERING PRECIP ACROSS EASTERN LINCOLN
AND MOHAVE COUNTIES THURSDAY MORNING...BUT ALL SHOULD BE CLEAR BY
THE AFTERNOON. DRY CONDITIONS AND A SLIGHT WARMING TREND CAN BE
EXPECTED THROUGH SATURDAY...BEFORE THE NEXT SYSTEM BEGINS TO IMPACT
THE REGION ON SUNDAY. THERE LOOKS TO BE AT LEAST AT SLIGHT CHANCE OF
PRECIP AREAWIDE ON SUNDAY...BUT BEST CHANCES WILL BE ACROSS NORTHERN
ZONES.
&&

.AVIATION...FOR MCCARRAN...STRONG SOUTHWESTERLY WINDS AND PERIODS OF
RAIN WILL CONTINUE THROUGH WEDNESDAY EVENING ACROSS THE VALLEY.
TODAY...PRECIP CHANCES WILL INCREASE THIS AFTERNOON...BUT EVEN
DURING PERIODS OF RAIN...EXPECT CIGS TO REMAIN ABOVE 3KFT THE
MAJORITY OF THE TIME GIVEN HOW CIGS HAVE STRUGGLED TO DROP MUCH
LATELY EVEN WITH NUMEROUS SHOWERS IN THE VICINITY OR OVER THE
TERMINAL. CIGS SHOULD REMAIN AOA 5KFT WHEN SHOWERS ARE NOT
OCCURRING. THIS IS HOW THE NEXT SEVERAL DAYS SHOULD PLAY OUT IN
GENERAL FOR THE TERMINAL...BUT ON TUESDAY/WEDNESDAY THERE IS AN
INCREASED LIKELIHOOD OF MODERATE/HEAVY PRECIP...WHICH WILL RESULT IN
BRIEF PERIODS OF FURTHER REDUCED VISIBILITIES AND LOWER CIGS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...PRECIPITATION WILL CONTINUE TO MOVE OVER THE AREA IN
BATCHES AND MAINLY BE NORTH OF A KNXP-KIGM LINE THROUGH THE
AFTERNOON...THEN EVENTUALLY SPREADING THIS EVENING TO INCLUDED AREAS
FURTHER SOUTH. MVFR TO IFR CIGS AND VSBY WILL ACCOMPANY STEADIER AND
HEAVIER PRECIPITATION...OTHERWISE CIGS WILL BE BETWEEN 5K AND 8K
FEET WITH MOUNTAIN OBSCURATIONS.
&&

&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING UNTIL 10 PM PST WEDNESDAY FOR NVZ018-019.
     FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR NVZ015>022.
AZ...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR AZZ036.
     FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR AZZ001.
     FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     AFTERNOON FOR AZZ003.
CA...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CAZ522>525.
     WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR CAZ519-
     521.
&&

JENSEN/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 20, 12:36 PM PST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1236 PM PST MON DEC 20 2010

AZZ001>003-036-CAZ519>527-NVZ014>022-210800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1236 PM PST MON DEC 20 2010 /136 PM MST MON DEC 20 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW IS EXPECTED THROUGH
TONIGHT. HEAVY SNOW IN THE SIERRA THIS AFTERNOON WILL DIMINISH
TONIGHT AND THE WINTER STORM WARNING REMAINS IN EFFECT THERE UNTIL
4 PM. A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS IS
ALSO IN EFFECT FOR THE SPRING MOUNTAINS AND SHEEP RANGE IN
SOUTHERN NEVADA THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS
IN EFFECT OVER MOST OF SAN BERNARDINO COUNTY...CLARK
COUNTY...LINCOLN COUNTY...SOUTHEAST INYO AND SOUTHERN NYE COUNTY
AND NORTHWEST MOHAVE COUNTY THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW WILL CONTINUE THROUGH
WEDNESDAY EVENING. A WINTER STORM WARNING IS IN EFFECT FOR THE
SPRING MOUNTAINS AND SHEEP RANGE THROUGH WEDNESDAY EVENING. A
FLASH FLOOD WATCH IS IN EFFECT TUESDAY FOR MOST OF THE SOUTHEAST
HALF OF THE COUNTY WARNING AREA WHICH CONTINUES FOR MOST OF MOHAVE
COUNTY TUESDAY NIGHT AND WEDNESDAY. DRY CONDITIONS ARE THEN
EXPECTED THURSDAY AND FRIDAY BEFORE A LOW PRESSURE SYSTEM BRINGS A
CHANCE OF SNOW TO THE SIERRA LATE SATURDAY AND TO SOUTHERN NEVADA
SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 20, 9:40 AM PST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
940 AM PST MON DEC 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     NON-TSTM WND DMG PIOCHE                  37.93N 114.45W
12/19/2010                   LINCOLN            NV   CO-OP OBSERVER

            CO-OP OBSERVER REPORTED DAMAGING WINDS BETWEEN 3 AND 4
            P.M. THE WINDS KNOCKED DOWN TWO POWER LINES.

&&

JHURLEY
Local storm report, Dec 20, 11:39 AM PST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1139 AM PST MON DEC 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 AM     HEAVY SNOW       1 WNW ASPENDELL         37.24N 118.60W
12/20/2010  E0.0 INCH        INYO               CA   TRAINED SPOTTER

            A SPOTTER REPORTED 56 INCHES AS OF 500 AM. AT 1000 AM,THE
            SPOTTER MEASURED 74 INCHES OF SNOWFALL.

&&

JHURLEY
Local storm report, Dec 20, 11:41 AM PST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1141 AM PST MON DEC 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 AM     HEAVY SNOW       1 WNW ASPENDELL         37.24N 118.60W
12/20/2010  M74.0 INCH       INYO               CA   TRAINED SPOTTER

            A SPOTTER REPORTED 56 INCHES AS OF 500 AM. AT 1000 AM,THE
            SPOTTER MEASURED 74 INCHES OF SNOWFALL.

&&

JHURLEY

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:52 AM PSTWind AdvisoryVEFClark, Nye3 hr
Dec 20, 4:31 AM PSTFlash Flood WatchVEFClark, Lincoln, Nye66 hr
Dec 20, 11:37 AM PSTAreal Flood WarningVEFClark3 days

Nearby

Flash Flood Warnings in Nevada, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.